Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 269, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Oct 4, 1995, 7:24 PM CDT for Comanche County, Kansas. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- Oct 4, 1995, 7:24 PM CDT (00:24 UTC)
- Expired
- Oct 4, 1995, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Comanche County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -178 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 050027 RRA SVRDDC KSC033-050100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 724 PM CDT WED OCT 4 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...COMANCHE COUNTY AT 723 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF COLDWATER. THIS STORM WAS MOVING NORTHEAST AT 30 MPH AND WILL MOVE THROUGH PROTECTION BY 730 PM AND BE NEAR COLDWATER AND BUTTERMILK BY 745 PM. PERSONS IN THE PATH OF THE STORM SHOULD MOVE INDOORS TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. GERAfRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:54 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Oct 4, 3:54 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT WED OCT 4 1995 FCST PROBLEM TNGT IS LOW TEMPS. DWPTS IN 30S COMING IN BEHIND LOW PSR SYS AND SEE NO REASON WHY THESE DWPTS WILL NOT BE ADVECTED IN BY THE WEST TO NORTHWEST WINDS OVERNIGHT. WILL GO NEAR FAN ON TEMPS TNGT. SECOND PROBLEM IS CHANCE OF SCT SVR CNVCTN IN THE EAST CWA. DWPTS GRADUALLY RISING INTO LOW TO MID 50S ALONG OK BORDER AND ARE TRYING TO PULL UP AHD OF DRY LINE NEAR DDC ATTM. COLD FRONT STILL WELL TO THE WEST TO NORTHWEST. A FEW CU ARE FORMING ALONG DRY LINE ATTM AND NEED A FEW MORE DEGREES OF TEMP TO DEVELOP. WILL STAY WITH 20 PCT CHANCE SVR WORDING TILL DRY LINE TROF PASSAGE. TMRW..WRAP AROUND CLOUDS MAY PRODUCE SOME SHOWERS FROM DDC AND NORTH IN 70 PCT MEAN RH. STRONG WINDS WITH GOOD PRESSURE GRADIENT AGAIN LIKELY. WITH CLOUD AMTS PM TEMPS TO BE NEAR COOLER FAN GUID. DDC 42/60 38/65 35 120 GCK 42/60 37/65 33 120 EHA 40/64 36/68 36 1106 LBL 40/63 37/67 36 110 HYS 45/58 37/58 32 240 P28 49/68 43/68 39 210 KRUSE
In the hours before
Special weather statement, Oct 4, 2:03 PM CDT, 5 hours 21 minutes before
KSZ030-031-043-044-045-046-063-064-076-077-078-086-087-088-042000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 203 PM CDT WED OCT 4 1995 ...THE WIND ADVISORY HAS BEEN CANCELLED FOR PART OF SOUTHWEST KANSAS... STRONG LOW PRESSURE AND A TRAILING TROUGH OF LOW PRESSURE WAS MOVING INTO SOUTHWEST KANSAS CAUSING THE WINDS TO SHIFT AROUND TO THE WEST TO NORTHWEST. WINDS SPEEDS HAVE BEEN DECREASING TO 10 TO 20 MPH AS THIS SYSTEM ADVANCES EASTWARD SO THE WIND ADVISORY IS NO LONGER IN EFFECT GENERALLY WEST OF A LINE FROM ASHLAND TO DODGE CITY AND HAYS FOR THE REMAINDER OF THE AFTERNOON. KRUSE
Special weather statement, Oct 4, 2:06 PM CDT, 5 hours 18 minutes before
KSZ030-031-043-044-045-046-063-064-076-077-078-086-087-088-042000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 203 PM CDT WED OCT 4 1995 ...THE WIND ADVISORY HAS BEEN CANCELLED FOR PART OF SOUTHWEST KANSAS... STRONG LOW PRESSURE AND A TRAILING TROUGH OF LOW PRESSURE WAS MOVING INTO SOUTHWEST KANSAS CAUSING THE WINDS TO SHIFT AROUND TO THE WEST TO NORTHWEST. WINDS SPEEDS HAVE BEEN DECREASING TO 10 TO 20 MPH AS THIS SYSTEM 8ADVANCES EASTWARD SO THE WIND ADVISORY IS NO LONGER IN EFFECT GENERALLY WEST OF A LINE FROM ASHLAND TO DODGE CITY AND HAYS FOR THE REMAINDER OF THE AFTERNOON. KRUSE
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.